Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 257, NWS Bismarck, ND

August 5, 2011Grant County, Morton County, Oliver County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Aug 5, 2011, 5:04 PM MDT for Grant County, Morton County, Oliver County, North Dakota. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 5, 2011, 5:04 PM MDT (23:04 UTC)
Expired
Aug 5, 2011, 5:45 PM MDT
In force
41 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Grant County, ND, Morton County, ND, Oliver County, ND

The radar

The Bismarck radar (KBIS), 20 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 5, 5:15 PM MDTTSTM WND GST 60New Salem, ND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 5, 12:48 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 11.1 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2011-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 825 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2011-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
825 J/kg
Mixed-layer CIN
-179 J/kg
Mixed-layer LCL
1272 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

316 
WUUS53 KBIS 052304
SVRBIS
NDC037-059-065-052345-
/O.NEW.KBIS.SV.W.0257.110805T2304Z-110805T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
604 PM CDT FRI AUG 5 2011

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL GRANT COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  EASTERN MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  SOUTHERN OLIVER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...

* UNTIL 645 PM CDT/545 PM MDT/

* AT 559 PM CDT/459 PM MDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST OF HANNOVER TO
  ALMONT TO 7 MILES NORTH OF CARSON...AND MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MANDAN...NEW SALEM...HANNOVER...JUDSON...SWEET BRIAR LAKE...
  CENTER...CROWN BUTTE LAKE...ST. ANTHONY AND PRICE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WINDS IN EXCESS 
OF 60 MPH. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS.

INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE TORNADOES IN ADDITION 
TO WIDESPREAD SIGNIFICANT WIND DAMAGE. FOR YOUR PROTECTION MOVE TO 
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS 
STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT 
DAMAGE TO PROPERTY.

&&

LAT...LON 4648 10167 4678 10159 4710 10175 4716 10096
      4708 10093 4704 10088 4701 10088 4697 10094
      4680 10082 4675 10084 4673 10077 4669 10079
      4669 10075 4665 10073 4667 10068 4649 10074
TIME...MOT...LOC 2303Z 264DEG 36KT 4703 10156 4679 10144
          4652 10153
WIND...HAIL 70MPH <.75IN

$$

HEINERT/SCHECK
2 follow-up statements
198 
WWUS53 KBIS 052321
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
621 PM CDT FRI AUG 5 2011

NDC037-059-065-052345-
/O.CON.KBIS.SV.W.0257.000000T0000Z-110805T2345Z/
GRANT ND-OLIVER ND-MORTON ND-
621 PM CDT FRI AUG 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
MORTON...SOUTHERN OLIVER AND NORTH CENTRAL GRANT COUNTIES UNTIL 645 
PM CDT...

AT 618 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS 
IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM 6 MILES SOUTH OF HANNOVER TO JUDSON TO LARK...MOVING 
EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  MANDAN...CENTER...CROWN BUTTE LAKE...ST. ANTHONY AND PRICE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WINDS UP TO 70 MPH AND WIND 
DAMAGE ACROSS WESTERN MORTON COUNTY. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4648 10167 4678 10159 4710 10175 4716 10096
      4708 10093 4704 10088 4701 10088 4697 10094
      4680 10082 4675 10084 4673 10077 4669 10079
      4669 10075 4665 10073 4667 10068 4649 10074
TIME...MOT...LOC 2320Z 264DEG 36KT 4702 10135 4678 10123
          4651 10133
WIND...HAIL 70MPH <.75IN

$$

HEINERT/SCHECK
091 
WWUS53 KBIS 052346
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
646 PM CDT FRI AUG 5 2011

NDC037-059-065-052356-
/O.EXP.KBIS.SV.W.0257.000000T0000Z-110805T2345Z/
GRANT ND-OLIVER ND-MORTON ND-
646 PM CDT FRI AUG 5 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MORTON...SOUTHERN
OLIVER AND NORTH CENTRAL GRANT COUNTIES HAS BEEN REISSUED...

PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.

LAT...LON 4648 10167 4678 10159 4710 10175 4716 10096
      4708 10093 4704 10088 4701 10088 4697 10094
      4680 10082 4675 10084 4673 10077 4669 10079
      4669 10075 4665 10073 4667 10068 4649 10074
TIME...MOT...LOC 2321Z 264DEG 36KT 4702 10133 4678 10121
          4651 10131

$$

HEINERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 1:45 PM MDT, 3 hours 19 minutes earlier.

Area forecast discussion, Aug 5, 1:45 PM MDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
245 PM CDT FRI AUG 5 2011

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...

MAJOR FORECAST CONCERN WILL BE THUNDERSTORMS CHANCES...SOME
SEVERE...AND THE POSSIBILITY OF HEAVY RAINFALL THIS EVENING AND
TONIGHT. MODELS ARE IN FAIRLY GOOD AGREEMENT...BUT DIFFER IN A FEW
KEY AREAS...SO HAVE TRENDED TOWARDS THE MORE CONSISTENT ECMWF
SOLUTION. FLASH FLOOD WATCH CONTINUES THROUGH TONIGHT DUE TO THE
POTENTIAL OF HEAVY RAINFALL AMOUNTS OVER NEARLY SATURATED AREAS.

CURRENTLY...DOMINANT SUBTROPICAL RIDGING REMAINS IN PLACE OVER THE
SOUTHEASTERN CONUS...WHILE A LARGE LOW IS SLOWLY MAKING ITS WAY
ACROSS NORTHERN CANADA. THE RESULT IS NEARLY ZONAL FLOW ACROSS THE
NORTHERN PLAINS...THROUGH WHICH A FEW SHORTWAVES ARE TRAVERSING
ACROSS THE REGION. MEANWHILE...A NEARLY STATIONARY FRONT REMAINS
DRAPED EAST TO WEST ACROSS THE CENTER OF THE STATE . THESE IMPULSES
HAVE BEEN PRODUCING SHOWERS AND THUNDERSTORMS ALONG THE FRONT
TODAY...AND WILL LIKELY CONTINUE THROUGH THE EVENING UNTIL THE MAIN
SHORTWAVE TROUGH APPROACHES THE CWA THIS AFTERNOON AND EVENING.

THE TROUGH...ACTING IN CONJUNCTION WITH A DEVELOPING SURFACE LOW AND
VARIOUS BOUNDARIES...IS EXPECTED TO DEVELOP NUMEROUS SHOWERS AND
THUNDERSTORMS...AND PUSH THEM THROUGH THE STATE OVER THE NEXT
SEVERAL HOURS. THIS WILL CAUSE THE STORMS NOW RESIDING ALONG THE
FRONT TO BECOME MORE WIDESPREAD ACROSS THE ENTIRE STATE.
HOWEVER...THE FRONT WILL STILL REMAIN THE FOCUS FOR SURFACE
CONVERGENCE...AND THEREFORE WILL MARK THE AREA OF THE BEST CHANCES
FRO STRONGER STORMS AND HEAVIER RAINFALL. WITH PRECIPITABLE WATER
AMOUNTS APPROACHING 2 INCHES OVER THE CWA THIS EVENING AND
TONIGHT...HEAVY RAINFALL IS POSSIBLE THROUGHOUT THE REGION...AND
WIDESPREAD AREAS 1 TO 2 INCHES OF STORM TOTAL PRECIPITATION ARE NOT
OUT OF THE QUESTION. DUE TO THE POTENCY OF THIS WAVE...AND THE
BUILDING INSTABILITY...SOME THUNDERSTORMS COULD GO SEVERE...WITH THE
LARGEST THREAT BEING STRONG WINDS AND LARGE HAIL. HEAVIEST
PRECIPITATION IS EXPECTED TO OCCUR BEGIN AROUND 00 UTC IN THE
WEST...AND BY 06Z IN MY CENTRAL AND WESTERN ZONES. CLEARING WILL
BEGIN GRADUALLY IN THE WEST BY SATURDAY MORNING AND SHOULD EXIT THE
FORECAST AREA COMPLETELY BY 00Z SATURDAY EVENING.

ONCE THE STORM EXITS THE STATE...SURFACE HIGH PRESSURE AND MID LEVEL
SHORTWAVE RIDGING WILL BUILD INTO THE CWA FOR THE REMAINDER OF THE
TERM. PLEASANT WEATHER AND MOSTLY CLEAR SKIES ARE FORECAST.
TEMPERATURES TONIGHT SHOULD DROP TO THE LOW 60S. WITH COOLER AIR
FILTERING IN BEHIND THE STORM...TEMPERATURES WILL DROP TO BELOW
NORMAL FOR THE REST OF THE TERM...WITH HIGHS TOMORROW REMAINING IN
THE 70S AND LOWS DROPPING WELL INTO THE 50S.

.LONG TERM...SUNDAY THROUGH NEXT FRIDAY...

THE NORTHERN PLAINS WILL REMAIN IN AN ACTIVE WESTERLY UPPER FLOW
PATTERN THROUGH EARLY NEXT WEEK...RESULTING IN CHANCES FOR
THUNDERSTORMS EACH PERIOD. MORE UNCERTAINTY MID NEXT WEEK AS OUR
FLOW ALOFT TRANSITIONS TO MORE NORTHWEST WITH MID/UPPER FORCING MORE
QUESTIONABLE. TEMPERATURES WILL AVERAGE NEAR/SLIGHTLY BELOW NORMAL
SATURDAY THROUGH MONDAY...THEN WELL BELOW AVERAGE TUE & WED.

ON SUNDAY A CLOSED MID LEVEL LOW PUSHING EAST ACROSS SOUTH CENTRAL
CANADA WILL DRAG A TROUGH OF SFC LOW PRESSURE THROUGH THE DAKOTAS
RESULTING IN ANOTHER CHANCE FOR THUNDERSTORMS SUNDAY AFTERNOON
THROUGH SUNDAY NIGHT. CAA ON THE BACKSIDE OF THIS SYSTEM ALONG WITH
SEVERAL EMBEDDED SHORT WAVE TROUGHS LOOKS TO THEN BRING CONTINUED
CHANCES FOR INSTABILITY SHOWERS AND THUNDERSTORMS MONDAY INTO MONDAY
NIGHT. DRY SURFACE HIGH PRESSURE BUILDS IN ACROSS THE REGION FOR
TUESDAY/TUESDAY NIGHT.

COOLER TEMPERATURES ARE FORECAST TUESDAY INTO WEDNESDAY AS THE UPPER
JET STREAM SAGS TO OUR SOUTH AND NORTHWEST UPPER LEVEL FLOW DEVELOPS
OVER THE NORTHERN PLAINS. MODELS ARE FLIP FLOPPING ON WHETHER TO
BRING ADDITIONAL WEAK DISTURBANCES THROUGH THE REGION IN THE
NORTHWEST FLOW. FOR NOW WILL LEAVE TUESDAY-THURS NIGHT DRY.

&&

.AVIATION...
CONVECTION WILL BE AN ONGOING CONCERN TODAY...WITH SHOWERS AND
THUNDERSTORMS ALREADY OCCURRING NEAR KMOT/KISN/KDIK...AND EXPECTED TO
BECOMES WIDESPREAD BY 00 UTC. DESPITE VFR CONDITIONS PREVAILING AT
THE MOMENT...CONDITIONS WITHIN THUNDERSTORMS WILL LIKELY SEE
MVFR/IFR WITH STRONG WINDS...HEAVY RAIN...AND POSSIBLE HAIL.
THREAT OF RAIN AND THUNDERSTORMS WILL BEGIN TO TAPER OFF IN THE
WEST BY 12 UTC...BUT WILL CONTINUE AT OTHER TERMINALS FOR THE
DURATION OF THE TAF PERIOD. MVFR WILL BE AN ISSUE ONCE RAIN ENDS
AS WELL...WITH LOW CLOUD DECKS ALMOST CERTAIN AND FOG ALSO A
POSSIBILITY. SOME UNCERTAINTY REMAINS ON EXACT PLACEMENT OF
HEAVIEST THUNDERSTORMS...WILL AMEND AS NECESSARY.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 7 PM CDT /6 PM MDT/ THIS EVENING THROUGH
SATURDAY EVENING FOR NDZ001>005-009>013-017>023-025-031>037-
040>048-050-051.

&&

SHORT TERM/AVIATION...BPN/RK
LONG TERM...NH
Hazardous weather outlook, Aug 5, 2:39 PM MDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
339 PM CDT FRI AUG 5 2011

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-061100-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
339 PM CDT FRI AUG 5 2011 /239 PM MDT FRI AUG 5 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS WESTERN AND CENTRAL
NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

EXPECT SCATTERED TO WIDESPREAD THUNDERSTORMS...SPREADING FROM
WESTERN INTO CENTRAL NORTH DAKOTA TONIGHT INTO SATURDAY. SOME
SEVERE STORMS ARE POSSIBLE...WITH THE MAIN THREATS OF HAIL UP TO
GOLFBALL SIZE...AND STRAIGHT LINE WIND GUSTS AROUND 60 MPH. IN
ADDITION...HEAVY RAINFALL IS EXPECTED...LIKELY LEADING TO LOCALIZED
FLASH FLOODING. THE THREAT OF HEAVY RAIN WILL CONTINUE OVERNIGHT
AND INTO SATURDAY...ESPECIALLY ALONG AND NORTH OF THE INTERSTATE
94 CORRIDOR. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR WESTERN AND
CENTRAL NORTH DAKOTA. PLEASE REFER TO THAT BULLETIN FOR ADDITIONAL
INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE FLASH FLOOD WATCH CONTINUES INTO SATURDAY...WITH LINGERING
LOCALLY HEAVY RAIN POSSIBLE...ESPECIALLY NORTH AND EAST OF THE
MISSOURI RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT.

KINNEY

In the hours before

Local storm report, Aug 5, 3:28 PM MDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
428 PM CDT FRI AUG 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             BELFIELD                46.89N 103.20W
08/05/2011  E1.25 INCH       STARK              ND   PUBLIC

            RELAYED BY MEDIA.

0420 PM     HEAVY RAIN       BELFIELD                46.89N 103.20W
08/05/2011  M2.90 INCH       STARK              ND   PUBLIC

            2.90 INCHES OF RAIN IN APPROX. 45 MIN. REPORT RELAYED BY
            MEDIA.

&&

MHOLLAN
Local storm report, Aug 5, 3:51 PM MDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
451 PM CDT FRI AUG 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     TSTM WND GST     DICKINSON               46.88N 102.79W
08/05/2011  M58 MPH          STARK              ND   ASOS

&&

MHOLLAN
Local storm report, Aug 5, 3:57 PM MDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
457 PM CDT FRI AUG 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND GST     4 ENE SCHEFIELD         46.70N 102.78W
08/05/2011  E60 MPH          STARK              ND   TRAINED SPOTTER

            50-60 MPH WIND GUST.

&&

MHOLLAN
Local storm report, Aug 5, 3:59 PM MDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
459 PM CDT FRI AUG 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     NON-TSTM WND GST 4 E DICKINSON           46.88N 102.71W
08/05/2011  E75 MPH          STARK              ND   LAW ENFORCEMENT

            LAW ENFORCEMENT ESTIMATED 70 TO 80 MPH WINDS ON I-94 EAST
            OF DICKINSON.

&&

RK
Local storm report, Aug 5, 4:05 PM MDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
505 PM CDT FRI AUG 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     TSTM WND GST     4 E DICKINSON           46.88N 102.71W
08/05/2011  E75.00 MPH       STARK              ND   LAW ENFORCEMENT

            LAW ENFORCEMENT ESTIMATED 70 TO 80 MPH WINDS ON I-94 EAST
            OF DICKINSON.

&&

RK
Local storm report, Aug 5, 4:59 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
559 PM CDT FRI AUG 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     TSTM WND GST     GLEN ULLIN              46.82N 101.83W
08/05/2011  E60 MPH          MORTON             ND   TRAINED SPOTTER

            ESTIMATED WIND GUSTS OF AT LEAST 60 MPH. ZERO VISIBILITY.
            WINDS ONGOING. REPORT RELAYED BY WARNING POINT.

&&

MHOLLAN

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 6:47 PM MDTSevere Thunderstorm WarningBISBillings, Golden Valley, Slope, Stark58 min
Aug 4, 10:59 PM MDTSevere Thunderstorm WarningBISMcLean, Ward61 min
Aug 5, 12:00 AM MDTSevere Thunderstorm WarningBISMcLean, Sheridan37 min
Aug 5, 1:59 AM MDTAreal Flood AdvisoryBISSheridan, Wells6 hr
Aug 5, 11:18 AM MDTAreal Flood AdvisoryBISBillings, Dunn, Golden Valley, McKenzie6 hr
Aug 5, 1:19 PM MDTSevere Thunderstorm WarningBISBowman, Slope56 min
Aug 5, 1:26 PM MDTSevere Thunderstorm WarningBISBillings, Golden Valley29 min
Aug 5, 2:18 PM MDTFlash Flood WarningBISBillings, Dunn, Stark6 hr
Aug 5, 2:44 PM MDTFlash Flood WarningBISBillings, Golden Valley, Slope2 hr
Aug 5, 2:51 PM MDTSevere Thunderstorm WarningBISDunn, Stark54 min
Aug 5, 3:13 PM MDTSevere Thunderstorm WarningBISBowman47 min
Aug 5, 3:45 PM MDTSevere Thunderstorm WarningBISDunn, Stark60 min
Aug 5, 3:59 PM MDTFlash Flood WarningBISStark6 hr
Aug 5, 4:23 PM MDTSevere Thunderstorm WarningBISGrant, Hettinger, Mercer, Morton, Oliver, Stark67 min
Aug 5, 4:34 PM MDTTornado WarningBISMorton26 min
Aug 5, 4:42 PM MDTAreal Flood AdvisoryBISGrant, Mercer, Morton, Oliver93 min
Aug 5, 5:19 PM MDTSevere Thunderstorm WarningBISGrant, Morton39 min
Aug 5, 5:43 PM MDTSevere Thunderstorm WarningBISBurleigh, Emmons, Morton, Oliver62 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.